Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Phoenix, AZ

July 31, 2011Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2011, 7:09 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2011, 7:09 PM MST (02:09 UTC)
Expired
Jul 31, 2011, 8:00 PM MST
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:20 PM MSTTSTM WND DMG4 Ne Gilbert, AZLARGE TREE BLOWN DOWN NEAR HIGLEY AND BASELINE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS55 KPSR 010209
SVRPSR
AZC013-021-010300-
/O.NEW.KPSR.SV.W.0022.110801T0209Z-110801T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
709 PM MST SUN JUL 31 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF MESA...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF APACHE JUNCTION...

* UNTIL 800 PM MST

* AT 703 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM EAST MESA TO APACHE JUNCTION TO 6 MILES SOUTH OF APACHE
  JUNCTION...OR ALONG A LINE EXTENDING FROM MESA TO APACHE JUNCTION
  TO 6 MILES SOUTH OF APACHE JUNCTION...AND MOVING NORTHEAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS
  RANCH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3374 11153 3362 11136 3351 11122 3324 11149
      3337 11160 3337 11181
TIME...MOT...LOC 0209Z 217DEG 33KT 3342 11164 3343 11155
          3337 11148

$$
LEINS
1 follow-up statement
226 
WWUS55 KPSR 010246
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
746 PM MST SUN JUL 31 2011

AZC013-021-010300-
/O.CON.KPSR.SV.W.0022.000000T0000Z-110801T0300Z/
MARICOPA AZ-PINAL AZ-
746 PM MST SUN JUL 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST
FOR NORTH CENTRAL PINAL AND EAST CENTRAL MARICOPA COUNTIES...

AT 740 PM MST...THUNDERSTORMS CONTINUED ACROSS EAST MESA. SPOTTER 
REPORTS INDICATE THAT WINDS IN EXCESS OF 50 MPH HAVE OCCURRED WITH 
THIS STORM. RADAR INDICATES ANOTHER STORM NEAR U.S. 60 AND LOOP 202 
IS PRODUCING GUSTY WINDS NEAR 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3374 11153 3362 11136 3351 11122 3324 11149
      3337 11160 3337 11181
TIME...MOT...LOC 0245Z 217DEG 33KT 3368 11140 3369 11131
          3363 11124

$$

LEINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:45 PM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 31, 3:45 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST SUN JUL 31 2011

.SYNOPSIS...
ABUNDANT MOISTURE ALONG WITH EMBEDDED WEATHER DISTURBANCES WILL LEAD
TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS
TONIGHT...CONTINUING OVER SOUTH-CENTRAL ARIZONA MONDAY. DRIER AIR
FROM THE WEST WILL LEAD TO A DECLINE IN STORM CHANCES ACROSS THE
REGION TUESDAY AND WEDNESDAY. STORM CHANCES WILL BE CONFINED
PRIMARILY TO THE HIGHER TERRAIN OF ARIZONA THE LATTER HALF OF THIS
WEEK. TEMPERATURES THIS WEEK WILL TEND TO BE AT OR SOMEWHAT ABOVE
NORMAL.

&&

.DISCUSSION...
TONIGHT AND MONDAY...SKY HARBOR TEMPERATURES HAVE FLUCTUATED QUITE A
BIT THIS AFTERNOON IN CONCERT WITH THE WIND DIRECTION. SOUTHERLY
WINDS FLOWING ACROSS THE LARGELY BARREN SALT RIVER CHANNEL HELPED
JUMP THE TEMPERATURE TO A PEAK OF 111 SO FAR...AND THIS WILL LIKELY
BE NOTABLY WARMER THAN OTHER PHOENIX AREA AIRFIELDS TODAY.
CONVECTION HAS STARTED OVER EASTERN RIVERSIDE COUNTY AND LA PAZ
COUNTY DUE TO THE ABUNDANT MOISTURE AND PROXIMITY OF AN UPPER LEVEL
DISTURBANCE. GPS-IPW SENSORS INDICATE PRECIPITABLE WATER VALUES
ABOVE 1.75 INCHES...MUCH ABOVE NORMAL. IN LIGHT OF THIS...DECIDED TO
ISSUE A FLASH FLOOD WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN
RIVERSIDE COUNTY...AND LA PAZ COUNTY UNTIL 03Z. ONE FLY IN THE
OINTMENT IS THAT THE AXIS OF THE UPPER LEVEL DISTURBANCE APPEARS TO
BE NORTH OF OUR FORECAST AREA AND THIS IS LESS FAVORABLE.
MEANWHILE...STORMS HAVE ALSO BEGUN TO FORM OVER ZONE 24. MOISTURE
VALUES THERE ARE NOT QUITE AS GOOD BUT OROGRAPHY IS BETTER. FOR
LATER TONIGHT...12Z GFS AND NAM INDICATE A WAVE...APPARENTLY
ASSOCIATED WITH THE REMNANTS OF FORMER TROPICAL STORM DON...MOVING
INTO SOUTHEAST ARIZONA THEN CENTRAL AND NORTHERN ARIZONA DURING THE
DAY MONDAY AND MONDAY NIGHT. GFS APPEARS TO BE OPTIMISTIC ABOUT
PRECIP WITH THIS FEATURE BUT IT SEEMS TO BE DRIVEN AT LEAST AS MUCH
BY SUBSTANTIAL UPPER LEVEL DIVERGENCE THAT LOOKS OVERDONE. BUT ABOVE
AVERAGE POPS ARE STILL WARRANTED OTHERWISE...STEERING FLOW ALOFT
BECOMES SOUTHWESTERLY MONDAY WHICH TENDS TO BE LESS FAVORABLE FOR
STORMS ON THE LOWER DESERTS. THIS...COMBINED WITH DECREASED MOISTURE
IS WHY POPS FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA GO WAY
DOWN MONDAY. TEMPS SHOULD BE LOWER OVER SOUTH-CENTRAL ARIZONA MONDAY
AS A RESULT.

TUESDAY AND WEDNESDAY...DRYING FROM THE WEST CONTINUES TUESDAY FOR A
NOTABLE DECLINE IN POPS OVER SOUTH-CENTRAL ARIZONA. ON
WEDENSDAY...POPS ON THE LOWER DESERTS WILL BE CONFINED TO PORTIONS
OF SOUTHWEST MARICOPA COUNTY AND NORTHWEST PINAL WITH LINGERING
CHANCES OVER THE HIGHER TERRAIN OF ZONE 24. ACCORDINGLY...TEMPS
START TO RISE WITH A NUMBER OF LOW ELEVATION LOCATIONS IN THE
110-112 RANGE.

THURSDAY THROUGH SATURDAY...THE GFS SHOWS DEEP MOISTURE BEING
CONFINED TO SOUTHEAST ARIZONA WHILE THE ECMWF...AS USUAL...IS MORE
RELUCTANT TO PUSH THE MOISTURE AWAY. HELD ON TO LOW END SLIGHT
CHANCE POPS OVER ZONE 24. TROPICAL STORM EUGENE DOES NOT LOOK LIKE
IT WILL BE A FACTOR FOR US. OTHERWISE...TEMPS WILL BE AT OR SLIGHTLY
ABOVE NORMAL.

&&

AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
SIMILAR PATTERN TODAY AS YESTERDAY...ISOLATED SHOWERS AND
THUNDERSTORMS OVER THE HIGHER TERRAIN EXPANDING TO THE LOWER DESERTS
BY THIS EVENING. HOWEVER...CONFIDENCE IN THUNDERSTORM OCCURRENCE AT
OR WITHIN VICINITY OF KPHX AND/OR KIWA TOO LOW TO INSERT TEMPO TSRA
AT THIS POINT. SUBSEQUENT AMMENDMENTS ARE QUITE POSSIBLE. WINDS WILL
FAVOR SOUTHWEST DIRECTIONS THROUGH AT LEAST 06Z UNLESS THUNDERSTORM
OUTFLOWS COME INTO PLAY.

SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EASTERN
RIVERSIDE COUNTY THROUGH 03Z...MOSTLY WEST OF KBLH. HAVE HELD OFF ON
INSERTING TEMPO TSRA FOR NOW AT BOTH KBLH AND KIPL BUT SUBSEQUENT
AMMENDMENTS WILL BE POSSIBLE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE HIGH PRESSURE ALOFT MOVES TO THE WEST AND BEGINS A DRYING TREND
ACROSS THE SOUTHWEST BY WEDNESDAY AND STAYS IN PLACE THROUGH THE
WEEKEND. OVERALL SOUTHWESTERLY FLOW ALOFT WILL AID TO THE DRYING
TREND AND DECREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. WINDS WILL
REMAIN MOSTLY LIGHT WITH OCCASIONAL AFTERNOON OR EVENING GUSTS.
HUMIDITY VALUES WILL DROP INTO THE LOWER TWENTIES AND HAVE GOOD
OVERNIGHT RECOVERY. SOME LIGHTNING CAN BE EXPECTED FROM
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ
AVIATION...AJ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 31, 2:50 PM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST SUN JUL 31 2011

AZZ022-023-026>028-012200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
250 PM MST SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA AND SOUTHWEST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN
AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE
FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM
CHANCES DECLINE SUBSTANTIALLY TUESDAY BEFORE DISSIPATING THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-012200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
250 PM MST SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN
AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE
FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM
CHANCES DECLINE SUBSTANTIALLY TUESDAY WITH JUST A LINGERING SLIGHT
CHANCE WEDNESDAY THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-CAZ030>032-012200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM BEFORE STORM CHANCES
BEGIN TO DECLINE LATER THIS EVENING. IN ADDITION TO LOCALIZED VERY
HEAVY RAINFALL...THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG WINDS. REFER TO WEATHER.GOV/PHOENIX FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM CHANCES DECLINE MARKEDLY MONDAY WITH ONLY A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. ON
TUESDAY...SLIGHT CHANCES WILL BE CONFINED EAST OF THE LOWER COLORADO
RIVER VALLEY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ025-CAZ033-012200-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND
STRONG WINDS IN ADDITION TO LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM CHANCES WILL REMAIN EAST OF THE YUMA AREA MONDAY AND THE REST
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 31, 4:51 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST SUN JUL 31 2011

AZZ024-010030-
GILA AZ-
451 PM MST SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 530 PM MST

AT 447 PM MST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 8 MILES
EAST OF ROOSEVELT...MOVING NORTH AT 10 MPH. SPOTTERS REPORTED GUSTY
WINDS TO 40 MPH ALONG WITH VERY HEAVY RAIN.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   ROOSEVELT...

LAT...LON 3380 11109 3378 11105 3378 11101 3375 11096
      3366 11092 3365 11088 3357 11089 3357 11108
      3383 11122
TIME...MOT...LOC 2350Z 181DEG 7KT 3366 11100

LEINS
Special weather statement, Jul 31, 5:35 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
535 PM MST SUN JUL 31 2011

AZZ028-010100-
PINAL AZ-
535 PM MST SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 600 PM MST

AT 524 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 12 MILES WEST OF CASA GRANDE
NEAR STANFIELD. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEAR CASA
GRANDE AND VICINITY. DENSE BLOWING DUST AND HEAVY RAIN ARE ALSO
POSSIBLE.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN PINAL COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3276 11178 3279 11179 3279 11186 3276 11189
      3276 11193 3281 11207 3315 11193 3298 11159
      3274 11173
TIME...MOT...LOC 0034Z 180DEG 0KT 3286 11194

HV
Special weather statement, Jul 31, 6:06 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
606 PM MST SUN JUL 31 2011

AZZ023-010315-
GREATER PHOENIX AREA-
INCLUDING THE CITIES OF...BUCKEYE...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...AND TEMPE
606 PM MST SUN JUL 31 2011

...AREAS OF BLOWING DUST LIKELY ACROSS PORTIONS OF THE PHOENIX METRO...

AREAS OF BLOWING DUST WITH VISIBILITIES BELOW A MILE HAVE BEEN
REPORTED ACROSS PINAL COUNTY...FROM CASA GRANDE TO QUEEN VALLEY.
BLOWING DUST WILL MOVE INTO THE EAST VALLEY OF THE PHOENIX METRO AREA
BETWEEN 6 AND 7 PM AND VISIBILITIES WILL QUICKLY DROP TO AROUND A
MILE. SOUTH CHANDLER...GILBERT...AND EAST MESA WILL LIKELY SEE THE
LOWEST VISIBILITIES THIS EVENING.

USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND
NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT
OFF THE BRAKE PEDAL.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
Local storm report, Jul 31, 6:33 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
633 PM MST SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     8 W CASA GRANDE         32.89N 111.87W
07/31/2011                   PINAL              AZ   LAW ENFORCEMENT

            2 MOBILE HOMES SEVERELY DAMAGED

0624 PM     TSTM WND GST     2 ESE CASA GRANDE       32.89N 111.71W
07/31/2011  E65.00 MPH       PINAL              AZ   TRAINED SPOTTER

            65 MPH WINDS DAMAGED ROOF OF NEIGHBORING HOUSE

&&

KKINCAID
Local storm report, Jul 31, 6:45 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
645 PM MST SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     DUST STORM       5 E SUN LAKES           33.22N 111.79W
07/31/2011                   MARICOPA           AZ   TRAINED SPOTTER

            VSBY LESS THAN 1/4 MILE IN BLOWING DUST AND WINDS
            ESTIMATED AT 40 TO 50 MPH AT GILBERT AND RIGGS ROADS.

&&

KKINCAID

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:31 PM MSTDust Storm WarningPSR3 hr
Jul 31, 5:35 PM MSTSpecial Weather StatementPSRPinal25 min
Jul 31, 5:46 PM MSTSevere Thunderstorm WarningPSRPinal29 min
Jul 31, 6:18 PM MSTAreal Flood AdvisoryPSRGila3 hr
Jul 31, 7:01 PM MSTAreal Flood AdvisoryPSRPinal119 min
Jul 31, 7:17 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal43 min
Jul 31, 7:22 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Jul 31, 8:41 PM MSTSpecial Weather StatementPSRMaricopa64 min
Jul 31, 9:07 PM MSTSpecial Weather StatementPSRMaricopa53 min
Jul 31, 9:17 PM MSTAreal Flood AdvisoryPSRMaricopa118 min
Aug 1, 3:16 PM MSTSpecial Weather StatementPSR44 min
Aug 1, 4:50 PM MSTSpecial Weather StatementPSR40 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.